Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 13, NWS Jackson, MS

January 21, 2010Jones County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jan 21, 2010, 10:57 AM CST for Jones County, Mississippi. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2010, 10:57 AM CST (16:57 UTC)
Expired
Jan 21, 2010, 10:45 PM CST
In force
12 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Unknown

County Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 109 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1340 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WGUS54 KJAN 211657
FFWJAN
MSC067-212245-
/O.NEW.KJAN.FF.W.0013.100121T1657Z-100121T2245Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR ROLLING HILLS RANCH LAKE DAM ON BRUSHY 
CREEK IN EAST JONES COUNTY. 

A DAM BROKE ABOVE ROLLING HILLS RANCH LAKE EARLY THIS MORNING. THE 
LAKE HAS EMPTIED AND THE WATER IS FLOWING INTO ROLLING HILLS RANCH 
LAKE. WATER IS FLOWING OVER THE TOP OF ROLLING HILLS RANCH LAKE DAM 
AND THERE IS A POTENTIAL FOR FAILURE. THOSE ALONG BRUSHY CREEK ABOVE 
LAKE BOGUE HOMO SHOULD BE ON ALERT IN CASE OF DAM FAILURE. 

POOLE CREEK ROAD IS AMONG THE AREAS THAT COULD BE AFFECTED. 

* UNTIL 445 PM CST

* AT 1052 AM CST...THE FAILURE OF THIS DAM WAS REPORTED BY EMERGENCY 
MANAGEMENT OFFICIALS.

LAT...LON 3174 8900 3168 8901 3168 8910 3174 8907

$$

OLB
3 follow-up statements
247 
WGUS74 KJAN 211801
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CST THU JAN 21 2010

MSC067-212245-
/O.CON.KJAN.FF.W.0013.000000T0000Z-100121T2245Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES MS-
1201 PM CST THU JAN 21 2010

...A FLASH FLOOD WARNING FOR A DAM FAILURE REMAINS IN EFFECT UNTIL 
445 PM CST FOR NORTHEAST JONES COUNTY...

AT 1146 AM CST...THE FAILURE OF DONALD HOLIFIELD LAKE DAM ON GUM 
BRANCH NEAR HIGHWAY 84 AND POOLE CREEK ROAD IS CAUSING ROLLING HILLS 
RANCH LAKE TO OVERFLOW ITS DAM. CURRENTLY ONE FOOT OF WATER IS 
FLOWING OVER A 150 FOOT SECTION OF THE EARTHEN DAM. THERE IS A 
POTENTIAL FOR THE ROLLING HILLS RANCH LAKE DAM TO FAIL. IF THE DAM 
FAILS...THIS COULD CAUSE A WAVE OF WATER FROM 6 TO 7 FEET TO MOVE 
DOWN BRUSHY CREEK. POOLE CREEK ROAD CROSSES BRUSHY CREEK ABOUT ONE 
HALF MILE DOWNSTREAM OF THE LAKE. THOSE LIVING ALONG BRUSHY CREEK 
BETWEEN ROLLING HILLS RANCH LAKE AND LAKE BOGUE HOMO SHOULD BE ON 
HIGH ALERT IN CASE FAILURE OCCURS. IF FAILURE DOES OCCUR THIS WOULD 
CAUSE NO THREAT TO LAKE BOGUE HOMO.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND
PROPERTY. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROAD. MOVE TO HIGHER GROUND.


&&

LAT...LON 3223 8890 3258 8890 3258 8845 3223 8845

$$

POPE/OLB
676 
WGUS74 KJAN 211829 CCA
FFSJAN

FLASH FLOOD STATEMENT...CORRECTED FOR LAT/LONG INFORMATION
NATIONAL WEATHER SERVICE JACKSON MS
1229 PM CST THU JAN 21 2010

MSC067-212245-
/O.CON.KJAN.FF.W.0013.000000T0000Z-100121T2245Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES MS-
1229 PM CST THU JAN 21 2010

...A FLASH FLOOD WARNING FOR A DAM FAILURE REMAINS IN EFFECT UNTIL 
445 PM CST FOR NORTHEAST JONES COUNTY...

AT 1146 AM CST...THE FAILURE OF DONALD HOLIFIELD LAKE DAM ON GUM 
BRANCH NEAR HIGHWAY 84 AND POOLE CREEK ROAD IS CAUSING ROLLING HILLS 
RANCH LAKE TO OVERFLOW ITS DAM. CURRENTLY ONE FOOT OF WATER IS 
FLOWING OVER A 150 FOOT SECTION OF THE EARTHEN DAM. THERE IS A 
POTENTIAL FOR THE ROLLING HILLS RANCH LAKE DAM TO FAIL. IF THE DAM 
FAILS...THIS COULD CAUSE A WAVE OF WATER FROM 6 TO 7 FEET TO MOVE 
DOWN BRUSHY CREEK. POOLE CREEK ROAD CROSSES BRUSHY CREEK ABOUT ONE 
HALF MILE DOWNSTREAM OF THE LAKE. THOSE LIVING ALONG BRUSHY CREEK 
BETWEEN ROLLING HILLS RANCH LAKE AND LAKE BOGUE HOMO SHOULD BE ON 
HIGH ALERT IN CASE FAILURE OCCURS. IF FAILURE DOES OCCUR THIS WOULD 
CAUSE NO THREAT TO LAKE BOGUE HOMO.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. ACTIONS SHOULD BE TAKEN IMMEDIATELY TO PROTECT LIFE AND
PROPERTY. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROAD. MOVE TO HIGHER GROUND.


&&

LAT...LON 3174 8900 3168 8901 3168 8910 3174 8907

$$

POPE/OLB
760 
WGUS54 KJAN 212157
FFWJAN
MSC067-220445-
/O.EXT.KJAN.FF.W.0013.000000T0000Z-100122T0445Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR ROLLING HILLS RANCH LAKE DAM ON GUM BRANCH 
WHICH FLOWS INTO BRUSHY CREEK IN JONES COUNTY.

* UNTIL 1045 PM CST

* AT 333 PM CST...EMERGENCY MANAGEMENT AND STATE DAM SAFETY 
OFFICIALS HAVE REPORTED THAT THE ROLLING HILLS RANCH LAKE DAM HAS 
BEGUN TO FAIL. SOME MAPS LIST THIS DAM AS GARLAND LEWIS LAKE. WATER 
CONTINUES TO OVERFLOW THE TOP OF THE DAM BY A FOOT AND IS BEGINNING 
TO ERODE THE EARTHEN DAM. WATER LEVELS ARE EXPECTED TO RISE 6 TO 7 
FEET IN BRUSHY CREEK OVER THE NEXT SEVERAL HOURS...POSSIBLY FLOODING 
POOLE CREEK ROAD. WATER FROM THE DAM BREAK WILL EVENTUALLY ENTER 
LAKE BOGUE HOMO BUT THIS SHOULD CAUSE NO FLOOD THREAT TO LAKE BOGUE 
HOMO. RESIDENTS IN SEVERAL STRUCTURES DOWNSTREAM OF ROLLING HILLS 
RANCH LAKE DAM HAVE BEEN NOTIFIED OF THE FAILURE IN PROGRESS.     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. NEVER
ATTEMPT TO CROSS FLOWING STREAMS BY CAR OR FOOT AND NEVER DRIVE
ACROSS FLOODED ROADWAYS. THE WATER DEPTH MAY BE TOO GREAT FOR YOU TO
CROSS SAFELY. FIND AN ALTERNATE ROUTE AND MOVE TO HIGHER GROUND.

&&

LAT...LON 3174 8900 3168 8901 3168 8910 3174 8907


$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 21, 6:13 AM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Jan 21, 6:13 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
613 AM CST THU JAN 21 2010

.UPDATE...JUST A QUICK UPDATE TO REMOVE THE REMAINING AREA FROM THE
FLASH FLOOD WATCH AND TO LOWER POPS ACROSS THE AREA DUE TO CURRENT
RADAR TRENDS.

UPDATED GRIDS AND ZONES WILL BE OUT SHORTLY. /19/

&&

.PREV DISCUSSION... /ISSUED 426 AM CST THU JAN 21 2010/

DISCUSSION...TODAY THROUGH FRIDAY NIGHT...RIGHT OUT OF THE GATE THIS
MORNING...I'LL GO AHEAD AND CANCEL THE TORNADO WATCH FOR MOST OF MY
CWA...WITH THE ONLY EXCEPTIONS BEING MY EAST CENTRAL ZONES WHERE THE
STRONGER ACTIVITY CURRENTLY RESIDES. HOWEVER...UNLESS SEEN
OTHERWISE...GIVEN THE CURRENT MOTION AND TIMING OF THE ACTIVITY
CURRENTLY OBSERVED ON RADAR...WE SHOULD BE ABLE TO ALLOW THE REST OF
THE TORNADO WATCH TO EXPIRE AT 5AM. ALSO GIVEN THE CURRENT RADAR
TREND...I'LL REMOVE AREAS WEST OF INTERSTATE 55 FROM THE FLASH FLOOD
WATCH...WITH THE EASTERN PORTION OF THIS WATCH REMAINING IN EFFECT
UNTIL 6AM.

THROUGH THE REST OF THE DAY...REMAINING SHOWERS AND THUNDERSTORMS
WILL CONTINUE TO TRACK TO THE EAST NORTHEAST AND EVENTUALLY OUT OF
THE CWA BY MID-DAY...WITH CLOUDS GRADUALLY FOLLOWING SUIT AS THEY
DIMINISH FROM WEST TO EAST THROUGH THE DAY AS DRIER AIR SURGES
EASTWARD INTO THE FORECAST AREA. I WILL ISSUE A LAKE WIND ADVISORY
FOR MY NORTHWEST ZONES BEGINNING AT 9 THIS MORNING...AND CONTINUING
THROUGH MUCH OF THE AFTERNOON. THE PRESSURE GRADIENT WILL BE TIGHTEST
HERE AS THE SURFACE LOW RESPONSIBLE FOR ALL OF THE ACTIVITY THIS
MORNING SWINGS BY JUST NORTH OF THAT AREA. THIS COUPLED WITH THE
LIKELY-HOOD THAT AS TEMPERATURES THERE WARM INTO THE MID/UPPER 60S
THIS AFTERNOON... IT SHOULD ALLOW SOME GUSTY WINDS TO MIX DOWN OVER
THE AREA. SUSTAINED WINDS BETWEEN 15-20 MPH ALONG WITH GUSTS NEAR 30
MPH WILL BE POSSIBLE HERE. THEN THROUGH THE OVERNIGHT HOURS...LOOK
FOR A MUCH QUIETER NIGHT ACROSS THE ENTIRE CWA AS LOWS FALL INTO THE
MID 40S.

FOR FRIDAY INTO FRIDAY NIGHT...ALTHOUGH THE AIRMASS OVER THE REGION
WILL BE DRIER...WEST TO SOUTHWEST FLOW ALOFT WILL AID IN KEEPING
MILD CONDITIONS ACROSS THE REGION AS AN UPPER LEVEL RIDGE BUILDS
EAST INTO AND ACROSS THE LOWER MISSISSIPPI RIVER VALLEY.  UNDER
MOSTLY CLEAR SKIES...HIGHS FRIDAY AFTERNOON WILL TOP OUT FROM THE
MID 60S IN THE NORTH...TO THE AROUND 70 ACROSS THE SOUTH.

SATURDAY THROUGH NEXT THURSDAY...AS THE UPPER LEVEL RIDGE SHIFTS
EAST OF THE REGION...RAIN CHANCES WILL BEGIN TO INCREASE ACROSS THE
AREA BY SATURDAY AFTERNOON...AS A BROAD UPPER LEVEL TROUGH/UPPER LOW
APPROACHES THE REGION FROM THE WEST.  THIS UPPER LEVEL TROUGH WILL
MOVE INTO...AND ENCOMPASS...THE NATION'S MID SECTION ON SATURDAY...
BEFORE SHIFTING EAST AND ENCOMPASSING MUCH OF THE EASTERN HALF OF
THE COUNTRY SUNDAY THROUGH NEXT TUESDAY.  THIS TROUGH WILL FORCE A
SURFACE LOW PRESSURE SYSTEM TO SHIFT EAST NORTHEAST ACROSS THE
CENTRAL PLAINS AND UP TOWARDS THE GREAT LAKES REGION...WHILE
DRAGGING AN OCCLUDING FRONT INTO AND THROUGH THE CWA SATURDAY NIGHT
INTO SUNDAY.  THIS WILL BRING SHOWERS...ALONG WITH SOME
THUNDERSTORMS...BACK INTO THE FORECAST AREA DURING THIS TIME.

MODELS CONTINUE TO INDICATE LIMITED INSTABILITY BUT STRONG DEEP
LAYER WIND SHEAR...70-90 KNOTS 0-6KM...ALONG AND AHEAD OF THIS
SYSTEM LATE SATURDAY AFTERNOON INTO EARLY SUNDAY MORNING.  WHAT I
BELIEVE THIS WILL TRANSLATE TO IS A NARROW SQUALL LINE PUSHING EAST
ACROSS THE FORECAST AREA...WHERE A FEW STORMS EMBEDDED WITHIN THE
LINE CAPABLE OF PRODUCING STRONG DAMAGING WINDS.  GIVEN THE EXPECTED
ENVIRONMENT WITH THIS SYSTEM...LOW INSTABILITY/HIGHLY SHEARED...
CONFIDENCE WITH THE POTENTIAL OF ANY STRONG TO SEVERE STORMS
ISN'T EXACTLY ON THE HIGH SIDE AS IT'S POSSIBLE THE HIGH AMOUNT OF
SHEAR COULD ACTUALLY HINDER THE DEVELOPMENT OF STORMS.

RAIN WILL MOVE OUT OF THE FORECAST AREA FROM WEST TO EAST SUNDAY
AFTERNOON INTO SUNDAY NIGHT...WITH CLOUDS GRADUALLY FOLLOWING SUITE.
HIGH PRESSURE WILL THEN BUILD EAST INTO THE REGION MONDAY THROUGH
WEDNESDAY.  A MUCH COOLER DRIER AIRMASS WILL FILTER INTO AND SETTLE
OVER THE FORECAST AREA DURING THIS TIME...RESULTING IN A RETURN TO
MORE TYPICAL MID-JANUARY-LIKE CONDITIONS OVER THE ARKLAMISS REGION
THROUGH MID-WEEK.  BY THURSDAY...RAIN CHANCES COULD AGAIN BE ON THE
INCREASE AS ANOTHER COLD FRONT APPROACHES FROM THE WEST. /19/

&&

.AVIATION...
SHWRS/TS HAVE TAPERED OFF OVER WRN AREAS WITH SCATTERED
TO NUMEROUS SHWRS AND TS ONGOING E OF I-55. GUSTY WINDS/TURB AND
SMALL HAIL WILL ACCOMPANY THESE STORMS. XPCT THESE STORMS TO CLEAR
THE AREA BY 12Z WITH A SHWR OR TWO POSSIBLY LINGERING IN NERN AREAS
THROUGH 14Z. IFR/MVFR CIGS WILL DOMINATE THE REGION THROUGH THE
MORNING HRS BEFORE BECOMING VFR FROM THE SW AFTER 17Z. GUSTY SWRLY
WINDS WILL DEVELOP THIS AFTERNOON BEFORE BECOMING LIGHT IN THE
EVENING. IFR CIG DEVELOPMENT MAY OCCUR ACROSS FAR NRN AREAS FRIDAY
MORNING HOWEVER CONFIDENCE IS NOT HIGH AND WILL OMIT MENTION IN TAFS
AT THIS TIME. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  43  65  47 /  14   3   0   7
MERIDIAN      73  44  68  45 /  33   3   0   6
VICKSBURG     68  43  66  48 /  12   3   0   8
HATTIESBURG   76  44  70  44 /  14   9   0   7
NATCHEZ       70  43  69  50 /  11   3   0   8
GREENVILLE    68  44  61  48 /  14   3   0   9
GREENWOOD     68  44  64  47 /  14   4   0   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR MSZ018-019-
     025-034-035-040-041.

LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR LAZ007>009.

AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

19/BK
Hazardous weather outlook, Jan 21, 5:50 AM CST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CST THU JAN 21 2010

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-221200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
550 AM CST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

WEST TO SOUTHWESTERLY WINDS BETWEEN 15 AND 20 MPH...WITH GUSTS TO 30
MPH...WILL BE POSSIBLE TODAY ACROSS THE DELTA REGION AS AN AREA OF
LOW PRESSURE TRACKS EAST NORTHEAST AND JUST NORTH OF THE AREA. A LAKE
WIND ADVISORY IS IN EFFECT FOR THE AREA UNTIL 4 PM. THESE GUSTY
WINDS WILL GRADUALLY WEAKEN LATE THIS AFTERNOON AS THE PRESSURE
GRADIENT RELAXES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS THE OUTLOOK
AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. THE PRIMARY CONCERN
WITH ANY STORMS THAT DEVELOP DURING THIS TIME WILL BE STRONG DAMAGING
WINDS. PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS
WEATHER POTENTIAL FOR THE UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE SATURDAY AFTERNOON INTO SATURDAY
NIGHT. OTHERWISE...ACTIVATION IS NOT ANTICIPATED SUNDAY THROUGH NEXT
THURSDAY.

LAZ015-016-023>026-MSZ026>033-036>039-042>066-072>074-221200-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
550 AM CST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND FOR CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS THE OUTLOOK
AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. THE PRIMARY CONCERN
WITH ANY STORMS THAT DEVELOP DURING THIS TIME WILL BE STRONG DAMAGING
WINDS.  PLEASE MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS
WEATHER POTENTIAL FOR THE UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE SATURDAY AFTERNOON INTO SATURDAY
NIGHT. OTHERWISE...ACTIVATION IS NOT ANTICIPATED SUNDAY THROUGH NEXT
THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

19

In the hours before

Local storm report, Jan 21, 5:19 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
519 AM CST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             SEMINARY                31.56N 89.50W
01/20/2010  E0.88 INCH       COVINGTON          MS   EMERGENCY MNGR

0413 PM     HAIL             8 W RAYMOND             32.26N 90.56W
01/20/2010  E0.75 INCH       HINDS              MS   BROADCAST MEDIA

            DIME SIZED HAIL COVERING THE GROUND

0415 PM     HAIL             3 WNW RAYMOND           32.28N 90.47W
01/20/2010  E1.00 INCH       HINDS              MS   BROADCAST MEDIA

            HAIL COVERING THE GROUND. MAINLY PEA TO DIME SIZED BUT A
            FEW LARGER STONES UP TO 1 INCH.

0550 PM     FLASH FLOOD      5 W FLORA               32.55N 90.40W
01/20/2010                   MADISON            MS   AMATEUR RADIO

            WATER ACROSS DEER RIDGE ROAD

0600 PM     TSTM WND DMG     4 ENE POCAHONTAS        32.50N 90.22W
01/20/2010                   MADISON            MS   PUBLIC

            ELECTRICITY OUT...METAL FLAG POLE BENT OVER WITH
            ESTIAMTED 60-70MPH WINDS NORTH OF LAKE LORMAN.

0606 PM     HAIL             FLORA                   32.55N 90.31W
01/20/2010  E1.00 INCH       MADISON            MS   LAW ENFORCEMENT

            QUARTER SIZED HAIL REPORTED

0705 PM     HAIL             PHILADELPHIA            32.77N 89.11W
01/20/2010  E0.88 INCH       NESHOBA            MS   BROADCAST MEDIA

            NICKEL SIZED HAIL REPORTED

0805 PM     FLASH FLOOD      4 E PHILADELPHIA        32.77N 89.04W
01/20/2010                   NESHOBA            MS   EMERGENCY MNGR

            WATER ACROSS HWY 482 NORTH OF HIGHWAY 16

0812 PM     HAIL             2 E DENTVILLE           31.96N 90.52W
01/20/2010  E1.00 INCH       COPIAH             MS   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF QUARTERS

1000 PM     FLASH FLOOD      BASSFIELD               31.50N 89.74W
01/20/2010                   JEFFERSON DAVIS    MS   LAW ENFORCEMENT

            1.5 FEET OF WATER COVERING PORTIONS OF SUMRALL ROAD NEAR
            BASSFIELD.

1000 PM     FLASH FLOOD      PURVIS                  31.14N 89.41W
01/20/2010                   LAMAR              MS   LAW ENFORCEMENT

            WATER FLOWING OVER MANY ROADS IN PURVIS

1008 PM     FLASH FLOOD      NEWELLTON               32.07N 91.24W
01/20/2010                   TENSAS             LA   LAW ENFORCEMENT

            FLOODING ON HWY 4 NEAR NEWELLTON

1030 PM     FLASH FLOOD      1 S VICKSBURG           32.31N 90.87W
01/20/2010                   WARREN             MS   AMATEUR RADIO

            STREET FLOODING OCCURRING IN MARCUS BOTTOM AREA

1038 PM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/20/2010                   WARREN             MS   LAW ENFORCEMENT

            EXTENSIVE FLOODING OF STREETS AND ROADS IN VICKSBURG. PEA
            SIZED HAIL ALSO BEING REPORTED.

1042 PM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/20/2010                   WARREN             MS   LAW ENFORCEMENT

            EXTENSIVE STREET FLOODING IN VICKSBURG WITH NUMEROUS
            STREETS FLOODING INCLUDING PEMBERTON BLVD...VETO
            ROAD...AND SOUTH MADISON. SOME WATER GETTING INTO THE
            POLICE DEPARTMENT BUILDING. REPORT RELAYED BY AMATEUR
            RADIO VIA NWSCHAT.

1052 PM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/20/2010                   WARREN             MS   LAW ENFORCEMENT

            3 FEET OF WATER ACROSS CLAY STREET AT THE I-20 EXIT

1053 PM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/20/2010                   WARREN             MS   LAW ENFORCEMENT

            WATER ENTERING A NUMBER OF HOUSES. NUMEROUS CARS HAVE
            STALLED OUT ON FLOODED STREETS.

1100 PM     HEAVY RAIN       VICKSBURG               32.33N 90.87W
01/20/2010  M2.41 INCH       WARREN             MS   AMATEUR RADIO

            MEASURED RAINFALL BETWEEN 10 AND 11 PM BY COCORAHS
            OBSERVER. TOTAL RAINFALL SO FAR TODAY OF 3.85 INCHES.

1125 PM     FLASH FLOOD      RAYMOND                 32.26N 90.42W
01/20/2010                   HINDS              MS   EMERGENCY MNGR

            HWY 467 FLOODED NEAR RAYMOND

1125 PM     FLASH FLOOD      EDWARDS                 32.33N 90.60W
01/20/2010                   HINDS              MS   EMERGENCY MNGR

            HIGHWAY 80 FLOODED NEAR EDWARDS

1128 PM     HAIL             BOLTON                  32.35N 90.46W
01/20/2010  E1.75 INCH       HINDS              MS   EMERGENCY MNGR

            NUMEROUS REPORTS OF GOLFBALL SIZED HAIL NEAR I-20

1128 PM     HAIL             RAYMOND                 32.26N 90.42W
01/20/2010  E1.75 INCH       HINDS              MS   EMERGENCY MNGR

            NUMEROUS REPORTS OF GOLFBALL SIZED HAIL NEAR NATCHEZ
            TRACE AND HWY 467

1130 PM     HAIL             RAYMOND                 32.26N 90.42W
01/20/2010  E1.00 INCH       HINDS              MS   AMATEUR RADIO

            AT HINDS COMMUNITY COLLEGE

1130 PM     HAIL             CLINTON                 32.34N 90.33W
01/20/2010  E1.75 INCH       HINDS              MS   BROADCAST MEDIA

1130 PM     HAIL             CLINTON                 32.34N 90.33W
01/20/2010  E1.00 INCH       HINDS              MS   TRAINED SPOTTER

1142 PM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/20/2010                   WARREN             MS   AMATEUR RADIO

            VICKSBURG FIRE STATION NUMBER 5 ON THE SOUTH SIDE OF
            VICKSBURG EVACUATED DUE TO FLOODING. TIPPING BUCKET GAGE
            SHOWS 2.5 INCHES OF RAIN IN THE LAST HOUR.

1250 AM     TSTM WND DMG     HAZLEHURST              31.86N 90.39W
01/21/2010                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN ON JAMES RD. POWER IS OUT IN THE TOWN OF
            HAZELHURST...POSSIBLE TORNADO.

1252 AM     TSTM WND DMG     2 SE HAZLEHURST         31.84N 90.37W
01/21/2010                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN ON MONTICELLO RD. AND HIGHWAY 472. ROOF TORN
            OFF BARN AS REPORTED BY EM...POSSIBLE TORNADO.

0100 AM     FLASH FLOOD      RIDGELAND               32.42N 90.13W
01/21/2010                   MADISON            MS   NWS EMPLOYEE

            WATER FLOWING OVER AND COVERING ONE LANE OF RIDGEWOOD RD
            NEAR EAST COUNTY LINE RD.

0117 AM     FLASH FLOOD      MADISON                 32.45N 90.11W
01/21/2010                   MADISON            MS   LAW ENFORCEMENT

            STREETS BECOMING FLOODED. CREEKLINE DRIVE REPORTED
            COVERED WITH WATER.

0120 AM     FLASH FLOOD      BOLTON                  32.35N 90.46W
01/21/2010                   HINDS              MS   PUBLIC

            NUMEROUS STEETS IN TOWN OF BOLTON INUNDATED WITH WATER.

0130 AM     FLASH FLOOD      WESSON                  31.70N 90.40W
01/21/2010                   COPIAH             MS   LAW ENFORCEMENT

            MINOR FLOODING OF STREETS IN NORTHERN WESSON.

0200 AM     FLASH FLOOD      3 N GLEN ALLAN          33.07N 91.03W
01/21/2010                   WASHINGTON         MS   LAW ENFORCEMENT

            A FEW RDS FLOODED AROUND GLEN ALLEN AND THE S PART OF THE
            COUNTY.

0227 AM     FLASH FLOOD      JACKSON                 32.32N 90.21W
01/21/2010                   HINDS              MS   LAW ENFORCEMENT

            MONUMENT...GALLATIN...AND PORTER STREETS ALONG WITH MANY
            OTHERS HAVE ONGOING FLOODING.

0230 AM     FLASH FLOOD      3 N BOLTON              32.40N 90.46W
01/21/2010                   HINDS              MS   LAW ENFORCEMENT

            MOST OF BOLTON-BROWNSVILLE RD IS FLOODED...A FEW OTHER
            RDS AROUND THE AREA HAVE WATER COVERING THEM AS WELL.

0230 AM     FLASH FLOOD      GREENWOOD               33.52N 90.19W
01/21/2010                   LEFLORE            MS   LAW ENFORCEMENT

            SEVERAL RDS AROUND TOWN ARE FLOODED.

&&

CME
Local storm report, Jan 21, 6:42 AM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 AM CST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     FLASH FLOOD      FLORENCE                32.15N 90.13W
01/21/2010                   RANKIN             MS   TRAINED SPOTTER

            SEVERAL STREETS WERE FLOODED AROUND FLORENCE AS ALMOST 1
            INCH OF RAIN FELL IN 30 MINUTES.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 6:03 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence57 min
Jan 20, 6:04 PM CSTFlash Flood WarningJANMadison, Yazoo61 min
Jan 20, 6:30 PM CSTSevere Thunderstorm WarningJANMadison, Rankin33 min
Jan 20, 8:04 PM CSTFlash Flood WarningJANNeshoba116 min
Jan 20, 8:05 PM CSTSevere Thunderstorm WarningJANCopiah22 min
Jan 20, 8:08 PM CSTFlash Flood WarningJANClarke3 hr
Jan 20, 8:22 PM CSTFlash Flood WarningJANLamar3 hr
Jan 20, 8:33 PM CSTSevere Thunderstorm WarningJANHinds28 min
Jan 20, 9:28 PM CSTFlash Flood WarningJANJefferson Davis, Lawrence, Marion3 hr
Jan 20, 9:46 PM CSTFlash Flood WarningJANClaiborne, Issaquena, Warren4 hr
Jan 20, 10:00 PM CSTSevere Thunderstorm WarningJANWarren60 min
Jan 20, 10:56 PM CSTFlash Flood WarningJANClaiborne, Hinds, Madison, Yazoo5 hr
Jan 20, 11:01 PM CSTSevere Thunderstorm WarningJANClaiborne, Hinds44 min
Jan 20, 11:23 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin49 min
Jan 20, 11:35 PM CSTTornado WarningJANHinds, Rankin25 min
Jan 20, 11:46 PM CSTFlash Flood WarningJANAdams, Claiborne, Jefferson119 min
Jan 20, 11:55 PM CSTFlash Flood WarningJANHinds, Madison, Rankin4 hr
Jan 21, 12:32 AM CSTFlash Flood WarningJANHolmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more3 hr
Jan 21, 12:40 AM CSTTornado WarningJANCopiah37 min
Jan 21, 12:55 AM CSTFlash Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Rankin, Simpson109 min
Jan 21, 1:23 AM CSTTornado WarningJANCopiah, Simpson35 min
Jan 21, 1:52 AM CSTSevere Thunderstorm WarningJANSimpson, Smith34 min
Jan 21, 2:11 AM CSTAreal Flood WarningJANClaiborne, Warren3 hr
Jan 21, 3:27 AM CSTAreal Flood WarningJANClaiborne, Hinds, Madison3 hr
Jan 21, 4:49 AM CSTLake Wind AdvisoryJANBolivar, Grenada, Humphreys, Issaquena, Leflore, Madison and 4 more11 hr
Jan 21, 6:56 AM CSTRiver Flood WarningJANLeake60 hr
Jan 21, 7:01 AM CSTRiver Flood WarningJANNeshoba8 days
Jan 21, 10:10 AM CSTRiver Flood WarningJANLeake8 days
Jan 21, 10:10 AM CSTRiver Flood WarningJANLeake12 days

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.